I was affected by a social anxiety disorder. In the past two years, first, I used Inderal for one year and then Paroxetine 20 mg (SSRI) tablets. There was the best improvement in my confidence. Now from the last two weeks, I have not taken any happen. Do I want to use Inderal tablets again when I have to give the presentation or when I am in the classroom discussion?
When I used the Inderal tablets, there were no harmful side effects; only a few happen like headaches, hand sweats and constipation. I searched on the internet and it says that it has very harmful side effects such as memory problems, sexual problems and many more. Is it so? Kindly help me. When I used this tablet I feel better and improved confidence.
Please tell me the dosage of Inderal. Is it a safe medicine?
Welcome to icliniq.com.
How long have you been having social anxiety problems? How severe and persistent are the anxiety symptoms? If anxiety is predominantly situational, like before giving public presentations, then you can try Inderal (Propranolol) occasionally as needed. Contra-indications like asthma, low BP (blood pressure), etc., need to be ruled out before trying Inderal. This will avoid any significant side effects. Other side effects like dizziness, cold extremities are usually mild and short.
What dose of Inderal where you prescribed before? Usually, it can vary between 10 - 40 mg when needed (maximum two or three times a day only).
If anxiety is pervasive across all situations, it will be better to consider going back on SSRI (selective serotonin reuptake inhibitors) like Paroxetine or other alternatives. Discuss it with your doctor. Also, try counseling and CBT (cognitive behavioral therapy) strategies to manage anxiety. It will be helpful.
Was this answer helpful?|
Query: Hello doctor, I took Zoloft and Inderal and noticed some interaction. I would like that to be explained to me. Is it safe to take both Propranolol oral and Sertraline oral at the same time? Will Propranolol oral increase the level or effect of Sertraline by altering drug metabolism? Read Full »
Query: Hello doctor,I am 28 years old. I am suffering from social anxiety. Some years back, I joined as a lecturer. After some days, when I start teaching the students and if they do not understand what I am teaching, I feel profuse sweating in arms and face. So, I get very shy. I left the job now. I consi... Read Full »
Query: Hi doctor, I am a 33 year old male. I have been suffering from social anxiety for the past one year. Although I was extremely shy as a child and up to about 25 years of age. After that, I overcame my social anxiety and became confident. I managed somehow not to care about other peoples opinion abou... Read Full »
Ask your health query to a doctor online?Ask a Psychiatrist Now